1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
9th Invest in ME International ME Conference, 2014 - Part 2: Pathogens and the Gut
Mark Berry continues his series of articles on the 9th Invest in ME International ME Conference in London, with the emphasis shifting from autoimmunity to pathogens and the gut ...
Discuss the article on the Forums.

DHEA question from positive symptoms

Discussion in 'General Treatment' started by Rand56, Oct 15, 2012.

  1. Rand56

    Rand56 Senior Member

    Messages:
    491
    Likes:
    173
    Myrtle Beach, SC
    Within the past week I have started taking DHEA again, Douglas brand sublingual. I have positive symptoms/or lack of a negative ones which I expected to get but haven't. I'm perplexed as to why. I know, sounds strange but I'll explain.

    I'm 56 years old and even without taking any DHEA, I still can breakout on occasion with some acne. Nothing extreme and it's infrequent, but nonetheless still do. Any time I have taken DHEA in the past I have "always" had more breakouts and it would happen only after a day or 2 after I started taking it and even on smaller dosages that I'm taking now. All times in the past have been from capsules. Even though the increased acne sucked, I knew it was atleast raising my androgens. The other aspect is, in the past whenever I took it, aside from the acne, I could never tolerate taking it for too long because of crazy itching symptoms and just feeling spacey and weird. I ramped up to 50mg per day which I have taken that amount the last couple days. Actually I'm going to bump it back to 25mg's per day on heapsreals suggestion which makes sense. My positive symptoms are "no" acne breakouts, "no" itching symptoms, and "no" spacey weird feelings. Actually the texture on my face is even smoother and looks more hydrated and I have not increased my fluid intake so it can't be from that. I would get all these negative symptoms even doing a 5mg capsule of it in the past.

    Now as far as the itching in the past, I always thought it could be from a filler in the capsule that didn't agree with me. Tried different brands, same thing with the crazy itching. So I figured it really can't be from an allergic reaction because I took a lot of other supps with the same fillers in them and never got that crazy itching that I got from the DHEA caps. I just assumed it had to be from the DHEA that I couldn't tolerate. So with none of these negatives, now I started thinking well maybe its the brand but that really can't be because I know Douglas is a reputable one. Is "sublingual" not maybe the way to go for taking DHEA? It's obviously getting into my system. I actually read something that said that taking oral DHEA is best because it converts to DHEAS in the gut. Well maybe so, but does that totally make sense because I know other people get positive results from taking it transdermally? Even "if" oral is best anyone taking anything sublingually is going to swallow some amount of it. Could it be that my T levels are tanked even more now than before and that I will need more time for it to get in my system so at some point I may start to get those negative symptoms? Maybe so, but I don't believe my levels are that dramatically lower than they were the last time I did saliva testing for my DHEAS. I still have pretty good functionality down yonder, if you know what I mean, than I did the last time I did the saliva testing. Now another possibility could be that I started taking some HC tabs about a month ago of which I'm still tinkering with the proper dosage. Could it be that I'm able to tolerate taking DHEA now because I'm getting my cortisol levels up? I don't know. Could be any of the reasons above or none of the reasons above or something else entirely. Anyone have any thoughts?

    Sorry about the long post.

    Rand
     

See more popular forum discussions.

Share This Page